Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Wire  Bored?

Author Topic: Finished treatment for H. Pylori and feel worse than I did before!!! Why???  (Read 501 times)

0 Members and 1 Guest are viewing this topic.

Offline Tweenie

  • Full Member
  • ***
  • Posts: 120
  • Rec's: 0
    • Poke This Member
I tested positive for H. Pylori and just finished the 7  day triple therapy for it about 4 days ago. I was feeling GREAT while I was on it. I was totally shocked because I was sure I was going to feel sick while on all of those antibiotics.

Four days later, I actually feel worse than I did before I took the medication! I am feeling nauseous, tired and constipated again. I'm worried that the H. Pylori is still lurking inside of me!!! I want to be re-tested in a few weeks but in the meantime, I'm worried that I'm worse than before and maybe there is something worse in there! Agh!!!

Has anyone experienced this treatment and the aftermath? Did you feel worse? Did it get better?
Bookmark and Share

Offline kina

  • Newbie
  • *
  • Posts: 19
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
I had the same thing happen to me I felt fine while on the meds and like carp after the meds. The was back in December now I have gastritis flareups and some burning when I have the flares especially if I eat certain things. My Dr said it takes months to get the stomach back on track. Remember the meds kill the good and bad bacterium so u need to get some probiotics to balance your stomach bac on track
Bookmark and Share

Offline Tweenie

  • Full Member
  • ***
  • Posts: 120
  • Rec's: 0
    • Poke This Member
I had the same thing happen to me I felt fine while on the meds and like carp after the meds. The was back in December now I have gastritis flareups and some burning when I have the flares especially if I eat certain things. My Dr said it takes months to get the stomach back on track. Remember the meds kill the good and bad bacterium so u need to get some probiotics to balance your stomach bac on track

Thanks, kina. What were your symptoms prior to treatment? My pain and issues were triggered by taking iron supplements that absolutely ruined my gut. I had a feeling like a "stitch" under my ribcage on the left side that wasn't so bad while on the meds but it's back again. It's very unnerving. I don't know if it is a ulcer or not as my doc wanted to go ahead and treat the hp. I ate yogurt with live bacteria while on the meds and now I'm taking Align.
Bookmark and Share

Offline pb

  • Full Member
  • ***
  • Posts: 247
  • Rec's: 2
    • Poke This Member
Try one teaspoon of coconut oil three times a day for a month. I wish I could remember source but it was a dr recommendation stating that it was more effective than antibiotics without the side effects.
Bookmark and Share

Offline marc

  • Community Greeter
  • Hero Member
  • *****
  • Posts: 7467
  • Country: us
  • Rec's: 64
  • Gender: Male
  • Mood: Confused
    Confused
    • Poke This Member
I would call your physician and explain your symptoms and concerns.
Bookmark and Share
If you're going through hell, keep going.
Never, Never, Never, give up.

Offline Tweenie

  • Full Member
  • ***
  • Posts: 120
  • Rec's: 0
    • Poke This Member
I would call your physician and explain your symptoms and concerns.

Marc, now you have me really concerned that it's something even more serious than an ulcer.
Bookmark and Share

Offline Hypo84

  • Hero Member
  • *****
  • Posts: 649
  • Country: cs
  • Rec's: 15
  • Gender: Male
  • Personal text
    • Poke This Member
Why would you be more concerned now? It's normal to call doctor if you are not feeling well after therapy. It could be anxiety in your case or still some symptoms of gastritis.
Bookmark and Share

Offline Tweenie

  • Full Member
  • ***
  • Posts: 120
  • Rec's: 0
    • Poke This Member
Hypo, because my HA is kicking in...I'm imagining the worst again...stomach cancer. My crazy mind is working overtime again. Why do I always go there?
Bookmark and Share

Offline Hypo84

  • Hero Member
  • *****
  • Posts: 649
  • Country: cs
  • Rec's: 15
  • Gender: Male
  • Personal text
    • Poke This Member
Actually, I knew why, the question was more to encourage you to think logically, why it has to be smth serious?

My guess is you Googled symptoms after your treatment and after that you continued to Google to try to reassure yourself it is not stomach cancer. It is path to disaster and it is the reason you are now here, in panic, and the reason why you "always" go there.

Stop seeking reassurance through Google because it is impossible thing to do. It will only raise your anxiety level and stop you from thinking logically.

Logically, you don't have any reason to be afraid, but you can't see that because anxiety is much stronger. So, in order to think more logically, you need to reduce anxiety. Which means, guess what, stop Googling.
Bookmark and Share

Offline Tweenie

  • Full Member
  • ***
  • Posts: 120
  • Rec's: 0
    • Poke This Member
Thanks, Hypo. I do know that there's a connection between HP and stomach cancer and, of course, when I started feeling crappy again after the meds, I thought there must be something more in there than just HP. I get so frustrated with myself and my fears.
Bookmark and Share

Offline Hypo84

  • Hero Member
  • *****
  • Posts: 649
  • Country: cs
  • Rec's: 15
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Finished treatment for H. Pylori and feel worse than I did before!!! Why???
« Reply #10 on: February 02, 2014, 08:42:34 PM »
You shouldn't even know there is a connection because it's not important. A lot of ppl have HP without even knowing. They only find out if they get some symptoms, like I developed gastroduodenitis and then you cure it. If you don't get anything you won't get tested for it at all.

If HP was so dangerous, don't you think doctors would encourage regular tests for it? Yes it increases risk a bit, but smoking also increases risk for lung cancer and ppl still smoke like crazy and majority of them will never have lung cancer.

Just a thing to consider...
Bookmark and Share

Offline Tweenie

  • Full Member
  • ***
  • Posts: 120
  • Rec's: 0
    • Poke This Member
Re: Finished treatment for H. Pylori and feel worse than I did before!!! Why???
« Reply #11 on: February 02, 2014, 08:47:41 PM »
Thanks again, Hypo. I'll see how it goes this week and if symptoms don't improve, I'll connect with the doc....and stop Googling.
Bookmark and Share

Offline livelaughlove

  • Sr. Member
  • ****
  • Posts: 361
  • Rec's: 8
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Finished treatment for H. Pylori and feel worse than I did before!!! Why???
« Reply #12 on: February 03, 2014, 06:16:12 AM »
You may just be having what they call a "herxheimer reaction" or herxing. Basically, the bad bacterium is killed off and as it dies it releases endotoxins, which are reabsorbed into the bloodstream, thus causing the patient to feel worse than before (happens a lot with doxy for lymes). It will go away. Start taking a probiotic, like Align or TruBiotic are really good. If you are constipated, drink prune juice daily or take miralax once per day. Avoid simple sugars and preservatives, no HFCS. Choose healthy whole foods, complex carbs, lean chicken or fish, and lots and lots of vegetables. No soda, mints, and limit caffeine.
Bookmark and Share

Offline Happenstance

  • Newbie
  • *
  • Posts: 32
  • Rec's: 1
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Finished treatment for H. Pylori and feel worse than I did before!!! Why???
« Reply #13 on: February 03, 2014, 03:19:19 PM »
This is probably due to the dying bugs giving off toxins as someone else says. If you continue to feel ill see your doctor and they will probably do a repeat H Pylori test to make sure all the bugs are gone. H Pylori can be tricky, sometimes it can come back, but don't worry it is easy to treat. You may just need another, maybe slightly longer, course of antibiotics.
Bookmark and Share

Offline Tweenie

  • Full Member
  • ***
  • Posts: 120
  • Rec's: 0
    • Poke This Member
Re: Finished treatment for H. Pylori and feel worse than I did before!!! Why???
« Reply #14 on: February 03, 2014, 07:23:15 PM »
This is probably due to the dying bugs giving off toxins as someone else says. If you continue to feel ill see your doctor and they will probably do a repeat H Pylori test to make sure all the bugs are gone. H Pylori can be tricky, sometimes it can come back, but don't worry it is easy to treat. You may just need another, maybe slightly longer, course of antibiotics.

Thanks, Happenstance. I hope that is all it is - just the aftermath of the treatment for HP. I felt nauseous all day today - not enough to be sick but enough to bug me. Maybe it's because I was thinking about it all day?

Did you have HP? I'm interested in hearing about how people felt right after treatment. Anyone else?
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
10 Replies
1450 Views
Last post April 07, 2008, 08:07:55 PM
by manicme
3 Replies
2166 Views
Last post February 18, 2010, 08:36:44 AM
by Sharkweather
3 Replies
3996 Views
Last post August 07, 2010, 07:06:10 AM
by sixpack
3 Replies
362 Views
Last post December 15, 2011, 01:56:29 AM
by wolverines13
27 Replies
607 Views
Last post August 28, 2014, 08:54:22 PM
by Slangevar

anything